MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DII CONTROLLER; ARTHROSCOPE

SMITH & NEPHEW, INC. DII CONTROLLER; ARTHROSCOPE
Model Number 72200873
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up or inspection, the dii controller had a problem with the shaver, it got burned, the disposable tip of the shaver got very hot.There was no sparks, smoke or arcing.There was no damaged or burned caused to the patient/user.The procedure was completed with a s+n back up device.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.The reported malfunction was not duplicated during functional testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was not determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include a failure of a concomitant device.No containment or corrective actions are recommended at this time.

Brand Name
DII CONTROLLER
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17083546
Report Number1643264-2023-00212
Device Sequence Number2173784
Product Code HRX
UDI-Device Identifier03596010607409
UDI-Public03596010607409
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873
Device Catalogue Number72200873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown